Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 476829, 8 pages
http://dx.doi.org/10.1155/2014/476829
Research Article

Conservation Laws and Exact Solutions for a Reaction-Diffusion Equation with a Variable Coefficient

1Department of Applied Mathematics, Kunming University of Science and Technology, Kunming, Yunnan 650093, China
2Department of Mathematics, College of Science, China Three Gorges University, Yichang, Hubei 443002, China

Received 5 June 2014; Accepted 19 July 2014; Published 5 August 2014

Academic Editor: Linghai Zhang

Copyright © 2014 Zhijie Cao and Yiping Lin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Noether, “Invariante variationsprobleme, königliche gesellschaft der wissenschaften zu Göttingen, Nachtichten,” Mathematisch-Physikalische Klasse Heft, vol. 2, pp. 235–257, 1918. View at Google Scholar
  2. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  3. N. H. Ibragimov, “A new conservation theorem,” Journal of Mathematical Analysis and Applications, vol. 333, no. 1, pp. 311–328, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. A. H. Kara and F. M. Mahomed, “Relationship between symmetries and conservation laws,” International Journal of Theoretical Physics, vol. 39, no. 1, pp. 23–40, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  5. A. H. Kara and F. M. Mahomed, “Noether-type symmetries and conservation laws via partial Lagrangians,” Nonlinear Dynamics, vol. 45, no. 3-4, pp. 367–383, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. S. C. Anco and G. Bluman, “Direct construction of conservation laws from field equations,” Physical Review Letters, vol. 78, no. 15, pp. 2869–2873, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. G. W. Bluman and S. C. Anco, Symmetry and Integration Methods for Differential Equations, vol. 154 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2002. View at MathSciNet
  8. G. W. Bluman, Temuerchaolu, and S. C. Anco, “New conservation laws obtained directly from symmetry action on a known conservation law,” Journal of Mathematical Analysis and Applications, vol. 322, no. 1, pp. 233–250, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. N. H. Ibragimov, “Integrating factors, adjoint equations and Lagrangians,” Journal of Mathematical Analysis and Applications, vol. 318, no. 2, pp. 742–757, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  10. B. Muatjetjeja and C. M. Khalique, “First integrals for a generalized coupled Lane-Emden system,” Nonlinear Analysis: Real World Applications, vol. 12, no. 2, pp. 1202–1212, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. H. Steudel, “Noether's theorem and the conservation laws of the Korteweg-de Vries equation,” Annalen der Physik, vol. 32, no. 6, pp. 445–455, 1975. View at Google Scholar · View at MathSciNet
  12. N. H. Ibragimov, “Nonlinear self-adjointness and conservation laws,” Journal of Physics A: Mathematical and Theoretical, vol. 44, no. 43, Article ID 432002, 2011. View at Publisher · View at Google Scholar · View at Scopus
  13. N. H. Ibragimov, “Nonlinear self-adjointness in constructing conservation laws,” Arch Mikrobiol, vol. 7-8, pp. 1–90, 2011. View at Google Scholar
  14. I. L. Freire, “Conservation laws for self-adjoint first-order evolution equation,” Journal of Nonlinear Mathematical Physics, vol. 18, no. 2, pp. 279–290, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. I. L. Freire, “New conservation laws for inviscid Burgers equation,” Computational and Applied Mathematics, vol. 31, no. 3, pp. 559–567, 2012. View at Publisher · View at Google Scholar · View at Scopus
  16. N. H. Ibragimov, R. S. Khamitova, and A. Valenti, “Self-adjointness of a generalized Camassa-Holm equation,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2579–2583, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. R. Naz, F. M. Mahomed, and D. P. Mason, “Comparison of different approaches to conservation laws for some partial differential equations in fluid mechanics,” Applied Mathematics and Computation, vol. 205, no. 1, pp. 212–230, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  18. R. Morris and A. H. Kara, “New conservation laws of some third-order systems of pdes arising from higher-order multipliers,” Applied Mathematics and Computation, vol. 217, no. 6, pp. 2639–2643, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. M. L. Gandarias and M. S. Bruzon, “Conservation laws for a class of quasi self-adjoint third order equations,” Applied Mathematics and Computation, vol. 219, no. 2, pp. 668–678, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  20. R. S. Cantrell and C. Cosner, “Diffusive logistic equations with indefinite weights: population models in disrupted environments,” Proceedings of the Royal Society of Edinburgh A Mathematics, vol. 112, no. 3-4, pp. 293–318, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  21. P. A. Clarkson and E. L. Mansfield, “Symmetry reductions and exact solutions of a class of nonlinear heat equations,” Physica D. Nonlinear Phenomena, vol. 70, no. 3, pp. 250–288, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  22. T. Ide and M. Okada, “Numerical simulation for a nonlinear partial differential equation with variable coefficients by means of the discrete variational derivative method,” Journal of Computational and Applied Mathematics, vol. 194, no. 2, pp. 425–459, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  23. R. Popovych, “Direct methods of construction of conservation laws,” Physics AUC II, vol. 16, pp. 81–94, 2006. View at Google Scholar
  24. N. H. Ibragimov, “Quasi-self-adjoint differential equations,” Archives of ALGA, vol. 4, pp. 55–60, 2007. View at Google Scholar
  25. M. L. Gandarias, “Weak self-adjoint differential equations,” Journal of Physics A: Mathematical and Theoretical, vol. 44, no. 26, Article ID 262001, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  26. E. Kamke, Differentialgleichungen : Lösungsmethoden und Lösuneg, vol. 2, American Mathematical Society, 1974.
  27. A. D. Polyanin and F. V. Zaitsev, Handbook of Nonlinear Partial Differential Equations, CRC press, New York, NY, USA, 2004.
  28. V. F. Zaitsev and A. D. Polyanin, Handbook of Exact Solutions for Ordinary Differential Equations, CRC Press, 2002. View at MathSciNet